Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Superboolean rank and the size of the largest triangular submatrix of a random matrix


Authors: Zur Izhakian, Svante Janson and John Rhodes
Journal: Proc. Amer. Math. Soc. 143 (2015), 407-418
MSC (2010): Primary 03G05, 06E25, 06E75, 60C05
DOI: https://doi.org/10.1090/S0002-9939-2014-12301-X
Published electronically: September 15, 2014
MathSciNet review: 3272765
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We explore the size of the largest (permuted) triangular submatrix of a random matrix, and more precisely its asymptotical behavior as the size of the ambient matrix tends to infinity. The importance of such permuted triangular submatrices arises when dealing with certain combinatorial algebraic settings in which these submatrices determine the rank of the ambient matrix and thus attract special attention.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03G05, 06E25, 06E75, 60C05

Retrieve articles in all journals with MSC (2010): 03G05, 06E25, 06E75, 60C05


Additional Information

Zur Izhakian
Affiliation: School of Mathematical Sciences, Tel Aviv University, Ramat Aviv, Tel Aviv 69978, Israel – and – Department of Mathematics, Bar-Ilan University, Ramat-Gan 52900, Israel
Email: zzur@math.biu.ac.il

Svante Janson
Affiliation: Department of Mathematics, Uppsala University, P.O. Box 480, SE-751 06 Uppsala, Sweden
Email: svante.janson@math.uu.se

John Rhodes
Affiliation: Department of Mathematics, 970 Evans Hall #3840, University of California, Berkeley, Berkeley, California 94720-3840
Email: blvdbastille@aol.com, rhodes@math.berkeley.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12301-X
Received by editor(s): September 8, 2011
Received by editor(s) in revised form: April 1, 2013
Published electronically: September 15, 2014
Additional Notes: The research of the first author was supported by the Israel Science Foundation (ISF grant No. 448/09) and by the Oberwolfach Leibniz Fellows Programme (OWLF), Mathematisches Forschungsinstitut Oberwolfach, Germany.
Communicated by: Jim Haglund
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society